My adverse reaction to the flu shot left me with fluctuating blood pressure. It would plummet, leaving me dizzy and nauseated, then skyrocket into stroke territory. My physician was more stressed about it than I was. I assumed when the serum from the vaccine distributed itself or worked itself out or whatever, I'd be fine again. In the meantime, Physician insisted on dosing me with two medications which left me even more dizzy and nauseated, but also had other nasty little side-effects:
1. Sleepiness--and because it was a timed-release medication I might be in the middle of a rehearsal when the overwhelming need to sleep would hit. I know of at least five times when I caught myself nodding off while accompanying.
2. Fatigue--I didn't want to do anything. This included physical, emotional, and mental fatigue. My work stats for the past couple of weeks have been lamentable. I also had company and all I wanted to do was sit and stare at the wall. If you've visited me, you know this is not a normal state of being. I'm almost always doing something. Fortunately, my visitor was delightful, and content to explore and relax without being attended by me.
3. Emotional Flatness--I felt pretty much nothing. Fortunately this allowed me to sort through a couple of things that have been bugging me for years in at least one of my relationships, and address those things. If you were the recipient of one of those conversations, I probably said something like, "Wow. I don't think I've been able to talk about this before." So maybe it's good that the drug left me void of emotion. Or maybe not.
4. No nightmare recognition--The drug prescribed is also used in PTSD patients to control nightmares. The nightmares occur, but they aren't accompanied by the heart palpitations, panic, and cold sweats that normally visit with those lovely dreams. However, now that the medicine has been taken away (foreshadowing--how about that!) I've been waking my family with my vocal reactions to the nightmares, and sleepwalking a bit. Poor Adam was scared out of his wits when he heard me moving about in the living room, went down to see what was happening, and noticed me putting on my coat, taking the car keys and attempting to leave. I told him the next morning I probably would have awakened when I stepped outside with no shoes on, but now he's convinced I need to be tied down in my bed at night--which is NOT happening.
As I mentioned, I'm no longer on the foul medication. I went to my appointment on Friday. They monitored my blood pressure for an hour, during which time it stubbornly stayed at 86 over 45 and I wanted to lie down on the exam table. Physician said, "Hmm...it might be time to change that medication." I said (slightly caustically), "Hmm...ya think????" because I've been asking him for elimination or a lower dose of the medication for over a week.
It took the rest of Friday and all of yesterday for the effects of fatigue and dizziness to leave, although the dizziness might be attributable to the low blood pressure. Today I'm feeling better.
As this seems to be a health update, I've had a return of the tendinitis I was trying to cure about a month ago. We're going to try the lovely injection thing again and pair it with intense stretching in physical therapy. My surgeon tells me this will probably be very painful, but if I'm up for it, he'd rather try this than surgery and give my body a chance to heal itself. I'm up for it.
One last thing, as I'm talking about health...as the blood pressure medication was leaving my body, I felt an enormous return of PTSD symptoms. I have to say, while they're uncomfortable and sometimes they make me want to scream, I almost welcomed them. I'm familiar with what to do. I know what to expect, and I'm ready to begin management again. However, until I'm able to manage them, it's a good idea to leave me alone. I'm cranky, maudlin, intensely lonely, and easily offended. I don't expect this to last beyond June.